Alert archive / Alabama / Tornado Warnings in 2009
Tornado Warning 115, NWS Birmingham, AL
NWS Birmingham, AL issued this tornado warning at May 3, 2009, 12:58 PM CDT for Greene County, Hale County, Sumter County, Alabama. It was in force for 62 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 3, 2009, 12:58 PM CDT (17:58 UTC)
- Expired
- May 3, 2009, 2:00 PM CDT
- In force
- 62 min
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
Counties Greene County, AL, Hale County, AL, Sumter County, AL
The radar
The Columbus AFB radar (KGWX), 148 km from the middle of the area, began a volume at 18:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 3, 1:30 PM CDT | TSTM WND DMG | Cuba, AL | TREES DOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 3, 7:44 AM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 6.0 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 365 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 527 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 193 m²/s²
- 0-3 km storm-relative helicity
- 180 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 2.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KBMX 031758
TORBMX
ALC063-065-119-031900-
/O.NEW.KBMX.TO.W.0115.090503T1758Z-090503T1900Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1258 PM CDT SUN MAY 3 2009
THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A
* TORNADO WARNING FOR...
GREENE COUNTY IN WEST CENTRAL ALABAMA...
THIS INCLUDES THE CITY OF EUTAW...
WEST CENTRAL HALE COUNTY IN WEST CENTRAL ALABAMA...
SUMTER COUNTY IN WEST CENTRAL ALABAMA...
THIS INCLUDES THE CITIES OF...YORK...LIVINGSTON...CUBA...
* UNTIL 200 PM CDT
* AT 1258 PM CDT...THE NATIONAL WEATHER SERVICE DETECTED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR CUBA...MOVING
NORTHEAST AT 40 MPH.
* THE TORNADO WILL BE NEAR...
YORK BY 110 PM CDT...
BOYD BY 115 PM CDT...
LIVINGSTON AND THE UNIVERSITY OF WEST ALABAMA BY 125 PM CDT...
BLUFFPORT BY 130 PM CDT...
EPES BY 135 PM CDT...
TISHABEE BY 140 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING
NICKEL SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 PM CDT SUNDAY
AFTERNOON FOR SOUTHWESTERN ALABAMA. A SEVERE THUNDERSTORM WATCH ALSO
REMAINS IN EFFECT UNTIL 400 PM CDT SUNDAY AFTERNOON FOR SOUTHEASTERN
ALABAMA.
&&
LAT...LON 3263 8839 3301 8796 3274 8765 3231 8833
3231 8841 3234 8843
TIME...MOT...LOC 1758Z 235DEG 33KT 3247 8841
$$
273 follow-up statements
000
WWUS54 KBMX 031811
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
111 PM CDT SUN MAY 3 2009
ALC063-065-119-031900-
/O.CON.KBMX.TO.W.0115.000000T0000Z-090503T1900Z/
SUMTER AL-HALE AL-GREENE AL-
111 PM CDT SUN MAY 3 2009
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 200 PM CDT FOR GREENE...
WEST CENTRAL HALE AND CENTRAL SUMTER COUNTIES...
AT 110 PM CDT...THE NATIONAL WEATHER SERVICE CONTINUES TO DETECT A
TORNADO. THIS TORNADO WAS LOCATED NEAR YORK...MOVING NORTHEAST AT 40
MPH.
THE TORNADO WILL BE NEAR...
LIVINGSTON AND THE UNIVERSITY OF WEST ALABAMA BY 125 PM CDT...
BLUFFPORT BY 130 PM CDT...
EPES BY 135 PM CDT...
TISHABEE BY 140 PM CDT...
BOLIGEE AND THORNHILL BY 145 PM CDT...
ALLISON BY 150 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING
NICKEL SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 PM CDT SUNDAY
AFTERNOON FOR SOUTHWESTERN ALABAMA. A SEVERE THUNDERSTORM WATCH ALSO
REMAINS IN EFFECT UNTIL 400 PM CDT SUNDAY AFTERNOON FOR SOUTHEASTERN
ALABAMA.
&&
LAT...LON 3240 8822 3252 8839 3262 8839 3263 8839
3301 8796 3274 8765
TIME...MOT...LOC 1812Z 235DEG 33KT 3254 8828
$$
27000 WWUS54 KBMX 031828 SVSBMX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 128 PM CDT SUN MAY 3 2009 ALC063-065-119-031900- /O.CON.KBMX.TO.W.0115.000000T0000Z-090503T1900Z/ SUMTER AL-HALE AL-GREENE AL- 128 PM CDT SUN MAY 3 2009 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 200 PM CDT FOR GREENE... WEST CENTRAL HALE AND CENTRAL SUMTER COUNTIES... AT 127 PM CDT...THE NATIONAL WEATHER SERVICE CONTINUES TO DETECT A TORNADO. THIS TORNADO WAS LOCATED NEAR BLUFFPORT...OR NEAR LIVINGSTON...MOVING NORTHEAST AT 40 MPH. THE TORNADO WILL BE NEAR... EPES BY 135 PM CDT... TISHABEE BY 140 PM CDT... THORNHILL AND BOLIGEE BY 145 PM CDT... ALLISON BY 150 PM CDT... WALDEN QUARTERS BY 155 PM CDT... SELDON LOCK AND DAM...EUTAW MUNICIPAL AIRPORT...EUTAW AND WEDGEWORTH BY 200 PM CDT... PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING NICKEL SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS. THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 PM CDT SUNDAY AFTERNOON FOR SOUTHWESTERN ALABAMA. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 400 PM CDT SUNDAY AFTERNOON FOR EASTERN ALABAMA. && LAT...LON 3251 8803 3273 8826 3301 8796 3274 8765 TIME...MOT...LOC 1828Z 235DEG 33KT 3263 8813 $$ 27
000 WWUS54 KBMX 031843 RRA SVSBMX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 143 PM CDT SUN MAY 3 2009 ALC119-031853- /O.CAN.KBMX.TO.W.0115.000000T0000Z-090503T1900Z/ SUMTER AL- 143 PM CDT SUN MAY 3 2009 ...THE TORNADO WARNING FOR CENTRAL SUMTER COUNTY IS CANCELLED... THIS INCLUDES INTERSTATE 20 EXIT NUMBERS 40 THROUGH 52. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 PM CDT SUNDAY AFTERNOON FOR SOUTHWESTERN ALABAMA. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 400 PM CDT SUNDAY AFTERNOON FOR EASTERN ALABAMA. LAT...LON 3265 8779 3287 8810 3301 8796 3274 8765 TIME...MOT...LOC 1843Z 235DEG 33KT 3271 8800 $$ ALC063-065-031900- /O.CON.KBMX.TO.W.0115.000000T0000Z-090503T1900Z/ HALE AL-GREENE AL- 143 PM CDT SUN MAY 3 2009 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 200 PM CDT FOR GREENE AND WEST CENTRAL HALE COUNTIES... AT 142 PM CDT...THE NATIONAL WEATHER SERVICE CONTINUES TO DETECT A TORNADO. THIS TORNADO WAS LOCATED 6 MILES SOUTH OF ALLISON...OR 11 MILES SOUTHWEST OF EUTAW...MOVING NORTHEAST AT 40 MPH. THE TORNADO WILL BE NEAR... ALLISON BY 150 PM CDT... WALDEN QUARTERS AND 7 MILES SOUTHEAST OF I 20 REST AREA NEAR EUTAW BY 155 PM CDT... SELDON LOCK AND DAM...EUTAW MUNICIPAL AIRPORT...EUTAW AND WEDGEWORTH BY 200 PM CDT... PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING NICKEL SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS. THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 PM CDT SUNDAY AFTERNOON FOR SOUTHWESTERN ALABAMA. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 400 PM CDT SUNDAY AFTERNOON FOR EASTERN ALABAMA. && LAT...LON 3265 8779 3287 8810 3301 8796 3274 8765 TIME...MOT...LOC 1843Z 235DEG 33KT 3271 8800 $$ 27
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this tornado warning went out at May 3, 6:29 AM CDT, 6 hours 29 minutes earlier.
Area forecast discussion, May 3, 6:29 AM CDT, 6 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 629 AM CDT SUN MAY 3 2009 .UPDATE...12Z AVIATION DISCUSSION. && .DISCUSSION... THUNDERSTORMS WERE A LITTLE MORE ACTIVE ACROSS NORTH ALABAMA ON SATURDAY THAN EXPECTED...AND TODAY SHOULD BE ANOTHER ACTIVE PERIOD FOR SEVERE WEATHER. A QUASI- STATIONARY SURFACE BOUNDARY WILL REMAIN ACROSS NORTHWEST ALABAMA DURING THE DAY TODAY...AND PROVIDE A FOCUS FOR CONVECTION. THE FIVE NORTHWEST COUNTIES HAVE ALREADY EXPERIENCED 2-3 INCHES OF RAINFALL IN THE PAST 12 HOURS...AND AN ADDITIONAL 2-4 INCHES POSSIBLE THROUGH THIS EVENING. THE FLASH FLOOD WATCH WILL BE EXTENDED FOR THOSE COUNTIES THROUGH TONIGHT. MODELS HAVE BEEN VERY CONSISTENT IN SHOWING INCREASING LOW LEVEL INFLOW AHEAD OF DEVELOPING SURFACE FRONTAL WAVE. SEVERAL BANDS OF INTENSE CONVECTION WILL DEVELOP AHEAD OF SURFACE WAVE WITH THE FIRST WAVE REACHING NORTHWEST ALABAMA BY MID AFTERNOON...WITH ADDITIONAL BAND OF CONVECTION CONTINUING WELL INTO THE EVENING. FORECAST WIND PROFILES INDICATE THERE WILL BE SUFFICIENT SHEAR FOR ISOLATED TORNADOES EMBEDDED IN BOW SEGMENTS. STORMS SHOULD WEAKEN BY 06Z AS SURFACE WAVE MOVES OUT OF AREA AND LOW LEVEL INFLOW RELAXES. STALLED OUT FRONTAL BOUNDARY ACROSS NORTH ALABAMA WILL BE TRIGGER FOR ADDITIONAL SHOWER AND THUNDERSTORM DEVELOPMENT ON MONDAY. CLOUD COVER AND WEAKER WIND FLOW SHOULD LIMIT INSTABILITY AND WILL CONTINUE WITH ONLY STRONG THUNDERSTORM WORDING IN HAZARDOUS. FLATTENING OUT OF UPPER TROF WILL KEEP SURFACE FRONT FROM EXITING AREA BUT IT SHOULD PUSH DEEPER MOISTURE INTO SOUTHERN ALABAMA ON TUESDAY. MOISTURE WILL QUICKLY PUSH BACK NORTHWARD ON WEDNESDAY AS A FAST MOVING SHORT WAVE TROF PASSES TO THE NORTH OF ALABAMA. THERE COULD BE A SHORT BREAK IN THE RAIN ON THURSDAY BEFORE ANOTHER FAST MOVING SHORT WAVE TROF APPROACHES AREA. THIS SYSTEM MAY HAVE ENOUGH UPPER LEVEL SUPPORT TO PUSH A WEAK COLD FRONT THROUGH AREA LATE FRIDAY OR SATURDAY...AND WILL SHOW A DRYING TREND GOING INTO THE WEEKEND. && .AVIATION...12Z TAF DISCUSSION. SHOWERS AND THUNDERSTORMS WILL MOVE INTO WEST CENTRAL ALABAMA BY MID MORNING AND CONTINUE THROUGH MUCH OF THE DAY...AFFECTING ALL TERMINALS. ACTIVITY SHOULD HOLD OFF AT MGM AND TOI TIL MID AFTERNOON. ACTIVITY WILL BEGIN TO DIMINISH AFTER 03Z. GUSTY WINDS WILL BE POSSIBLE...WITH MVFR CONDITIONS DURING STRONGER STORMS...AND BRIEF PERIODS OF IFR VIS POSSIBLE. 14 && .BMX WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH NORTHWEST COUNTIES TODAY AND TONIGHT. &&
Hazardous weather outlook, May 3, 11:45 AM CDT, 1 hour 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 1145 AM CDT SUN MAY 3 2009 ALZ011>015-017>050-041645- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 1145 AM CDT SUN MAY 3 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...THIS AFTERNOON AND TONIGHT. SEVERE STORMS ARE LIKELY ACROSS AREAS GENERALLY ALONG AND SOUTH OF A LINE FROM VERNON TO HEFLIN. THE MAIN THREATS WITH THESE STORMS WILL BE STRONG DAMAGING WINDS...HAIL...AND ISOLATED TORNADOES. THE FIRST AND PRIMARY THREAT WILL BE FROM 1 PM UNTIL 5 PM. HOWEVER...A SECONDARY LINE OF SEVERE THUNDERSTORMS IS ALSO POSSIBLE LATER THIS EVENING AND THROUGH THE OVERNIGHT HOURS. THERE IS ALSO THE THREAT OF FLASH FLOODING ACROSS NORTH CENTRAL ALABAMA. DUE RECENT HEAVY RAINFALL ACROSS NORTHWEST ALABAMA...THIS AREA HAS BETTER CHANCES FOR FLASH FLOODING THIS AFTERNOON AND TONIGHT...BUT AREAS OUTSIDE THE FLASH FLOOD WATCH COULD EXPERIENCE FLOODING IF STORMS TRAIN OVER THE SAME AREA. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. STRONG THUNDERSTORMS ARE POSSIBLE ACROSS SOUTH CENTRAL ALABAMA MONDAY AFTERNOON. THE MAIN THREAT IS WIND GUSTS OF 35 TO 45 MPH AND SMALL HAIL. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT WILL LIKELY BE NECESSARY TODAY.
In the hours before
Special weather statement, May 3, 9:30 AM CDT, 3 hours 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 930 AM CDT SUN MAY 3 2009 ALZ022-030-031-031530- GREENE-PICKENS-SUMTER- 930 AM CDT SUN MAY 3 2009 ...SIGNIFICANT WEATHER ALERT FOR GREENE...PICKENS AND SUMTER COUNTIES UNTIL 1030 AM CDT... AT 930 AM CDT...THE NATIONAL WEATHER SERVICE IS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM PANOLA TO 18 MILES WEST OF CUBA...OR ALONG A LINE EXTENDING FROM 10 MILES SOUTHWEST OF ALICEVILLE TO 18 MILES WEST OF CUBA...MOVING EAST AT 25 MPH. WINDS UP TO 50 MPH AND HEAVY DOWNPOURS ARE EXPECTED WITH THESE STORMS. * LOCATIONS IN OR NEAR THE PATH INCLUDE... MEMPHIS. PANOLA. GEORGE DOWNER AIRPORT. ALICEVILLE. EMELLE. PLEASANT RIDGE. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 PM CDT SUNDAY AFTERNOON FOR SOUTHWESTERN ALABAMA.
Special weather statement, May 3, 10:55 AM CDT, 2 hours 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 1055 AM CDT SUN MAY 3 2009 ALZ030>032-031645- GREENE-HALE-SUMTER- 1055 AM CDT SUN MAY 3 2009 ...SIGNIFICANT WEATHER ALERT FOR GREENE...HALE AND SUMTER COUNTIES UNTIL 1145 AM CDT... AT 1052 AM CDT...THE NATIONAL WEATHER SERVICE IS TRACKING A STRONG THUNDERSTORM NEAR BLUFFPORT...OR 6 MILES EAST OF LIVINGSTON...MOVING NORTHEAST AT 35 MPH. PEA SIZE HAIL AND WINDS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH INCLUDE... BLUFFPORT. TISHABEE. BOLIGEE. THORNHILL. FORKLAND. WALDEN QUARTERS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 PM CDT SUNDAY AFTERNOON FOR SOUTHWESTERN ALABAMA. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION.
Special weather statement, May 3, 12:46 PM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 1246 PM CDT SUN MAY 3 2009 ALZ023>025-034-031830- BIBB-JEFFERSON-SHELBY-TUSCALOOSA- 1246 PM CDT SUN MAY 3 2009 ...SIGNIFICANT WEATHER ALERT FOR BIBB...JEFFERSON...SHELBY AND TUSCALOOSA COUNTIES UNTIL 130 PM CDT... AT 1245 PM CDT...THE NATIONAL WEATHER SERVICE IS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM WOODSTOCK JUNCTION TO LOW GAP...OR ALONG A LINE EXTENDING FROM 17 MILES NORTH OF CENTREVILLE TO 15 MILES WEST OF BRENT...MOVING NORTHEAST AT 40 MPH. MARBLE SIZE HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY DOWNPOURS ARE EXPECTED WITH THESE STORMS. * LOCATIONS IN OR NEAR THE PATH INCLUDE... LOW GAP. ABERNANT. CAFFEE JUNCTION. TANNEHILL IRONWORKS STATE PARK. MCCALLA. RAIMUND. SEEK SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 PM CDT SUNDAY AFTERNOON FOR SOUTHWESTERN ALABAMA. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 400 PM CDT SUNDAY AFTERNOON FOR SOUTHEASTERN ALABAMA. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION.
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 2, 7:02 PM CDT | Tornado Warning | BMX | Walker | 43 min |
| May 2, 7:21 PM CDT | Severe Thunderstorm Warning | BMX | Blount | 24 min |
| May 2, 7:34 PM CDT | Tornado Warning | BMX | Blount, Jefferson, Walker | 56 min |
| May 2, 7:56 PM CDT | Areal Flood Advisory | BMX | Lamar, Marion | 4 hr |
| May 2, 7:56 PM CDT | Flash Flood Watch | BMX | Fayette, Lamar, Marion, Pickens, Tuscaloosa, Walker and 1 more | 9 hr |
| May 2, 8:19 PM CDT | Tornado Warning | BMX | Blount, Jefferson, St. Clair, Walker | 41 min |
| May 3, 5:08 AM CDT | Flash Flood Watch | BMX | Bibb, Fayette, Greene, Hale, Lamar, Marion and 6 more | 16 hr |
| May 3, 8:37 AM CDT | Severe Thunderstorm Warning | BMX | Greene, Pickens, Sumter | 53 min |
| May 3, 11:28 AM CDT | Severe Thunderstorm Warning | BMX | Bibb, Greene, Hale, Tuscaloosa | 15 min |
| May 3, 12:29 PM CDT | Severe Thunderstorm Warning | BMX | Marengo, Sumter | 61 min |
| May 3, 12:50 PM CDT | Tornado Warning | BMX | Greene, Hale, Marengo, Sumter | 55 min |
| May 3, 12:54 PM CDT | Tornado Warning | BMX | Bibb, Jefferson, Shelby, Tuscaloosa | 51 min |
| May 3, 1:18 PM CDT | Severe Thunderstorm Warning | BMX | Bibb, Dallas, Greene, Hale, Marengo, Perry and 2 more | 57 min |
| May 3, 1:23 PM CDT | Tornado Warning | BMX | Jefferson, Shelby | 67 min |
| May 3, 1:33 PM CDT | Tornado Warning | BMX | Bibb, Chilton, Dallas, Hale, Perry | 42 min |
| May 3, 1:40 PM CDT | Severe Thunderstorm Warning | BMX | Bibb, Jefferson, Shelby, Tuscaloosa | 50 min |
| May 3, 1:40 PM CDT | Tornado Warning | BMX | Bibb, Greene, Hale, Perry, Tuscaloosa | 50 min |
| May 3, 1:42 PM CDT | Flash Flood Warning | BMX | Bibb, Jefferson, Shelby, Tuscaloosa | 2 hr |
| May 3, 1:46 PM CDT | Tornado Warning | BMX | Jefferson, Shelby | 44 min |
| May 3, 1:55 PM CDT | Severe Thunderstorm Warning | BMX | Autauga, Bibb, Chilton, Coosa, Dallas, Elmore and 6 more | 65 min |
| May 3, 2:02 PM CDT | Tornado Warning | BMX | Jefferson, St. Clair, Shelby, Talladega | 58 min |
| May 3, 2:32 PM CDT | Severe Thunderstorm Warning | BMX | Autauga, Bibb, Bullock, Chilton, Clay, Coosa and 7 more | 58 min |
| May 3, 2:48 PM CDT | Tornado Warning | BMX | Calhoun, Cherokee, Cleburne, St. Clair, Talladega | 57 min |
| May 3, 3:17 PM CDT | Severe Thunderstorm Warning | BMX | Barbour, Bullock, Chambers, Coosa, Elmore, Lee and 5 more | 73 min |
| May 3, 3:20 PM CDT | Severe Thunderstorm Warning | BMX | Calhoun, Chambers, Clay, Cleburne, Coosa, Randolph and 3 more | 55 min |
| May 3, 3:21 PM CDT | Tornado Warning | BMX | Calhoun, Cherokee, Cleburne | 54 min |
| May 3, 3:25 PM CDT | Tornado Warning | BMX | Calhoun, Clay, Cleburne, Talladega | 18 min |
| May 3, 4:11 PM CDT | Severe Thunderstorm Warning | BMX | Chambers, Cleburne, Randolph | 34 min |
| May 3, 4:26 PM CDT | Severe Thunderstorm Warning | BMX | Chambers, Lee, Russell | 34 min |
Nearby
Tornado Warnings in Alabama, 2009Every tornado warning in 2009Tornadoes in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.